Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 54, NWS Albuquerque, NM

June 1, 2007Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2007, 4:33 PM MDT for Union County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2007, 4:33 PM MDT (22:33 UTC)
Expired
Jun 1, 2007, 5:30 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Union County, NM

The radar

The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:01 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 1, 3:01 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT FRI JUN 1 2007

.DISCUSSION...SEVERE THUNDERSTORM WATCH BOX JUST LAID ON E PORTION
OF CWA AS THIS PRODUCT BEGUN WITH A FEW STRONG CELLS ALREADY NE
THIRD OR SO OF NM. SO WILL HAVE TO TRUNCATE THIS. THIS ACTIVITY
WILL LIKELY REACH AT LEAST WDLY SCATTERED COVERAGE WITH ISOLATED
SEVERE POTENTIAL NEAR AND E OF A RATON TO DUNKEN LINE. FURTHER ON
TWO TO 3 SIGNIFICANT MOIST AND SLIGHTLY COOLER SURGES WILL BE
COMING S AND W ACROSS MOST OR AT LEAST THE E HALF OF NM BETWEEN
TONIGHT AND MONDAY. THIS WILL KEEP MUCH OF THE E HALF OF THE STATE
IN THE RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS LATER AFTERNOON
AND NIGHTTIME HOURS DURING THIS PERIOD WITH INCREASING CHANCE OF
AT LEAST ISOLATED MIXED WET AND DRY STORMS BETWEEN THE RIO GRANDE
AND THE DIVIDE. ALSO DURING THIS PERIOD THERE WILL BE SLIGHT TO
MODERATE SHIFT WESTWARD IN BEST THERMODYNAMICS WHILE OTHERWISE BEST
DYNAMICS STAY MORE E THAN W. TUESDAY ON SHOULD BRING INCREASE IN
WESTERLY FLOW ALOFT AND DRY OUT THE STATE. EXCEPTION TO BE N WHERE
A FEW COLD CORE SHOWERS AND STORMS POSSIBLE WED OR THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  89  51  89 /   0   5   5   5
GALLUP..........................  41  86  43  85 /   0   5   5   5
GRANTS..........................  42  84  42  84 /   0  10   5  10
GLENWOOD........................  47  91  49  92 /   0   5   5   0
CHAMA...........................  39  76  41  76 /   5  10  10  20
LOS ALAMOS......................  52  78  52  77 /   5  10  10  20
RED RIVER.......................  36  68  37  66 /  10  20  20  30
TAOS............................  40  79  42  77 /  10  20  20  20
SANTA FE........................  50  81  50  80 /   5  20  10  20
SANTA FE AIRPORT................  52  83  52  82 /   5  20  10  10
ESPANOLA........................  46  86  49  85 /   5   5  10  20
ALBUQUERQUE HEIGHTS.............  61  87  61  87 /   5   5  10  10
ALBUQUERQUE VALLEY..............  57  88  56  88 /   5   5  10  10
ALBUQUERQUE FOOTHILLS...........  56  85  57  87 /   5   5  10  10
ALBUQUERQUE WEST MESA...........  57  88  58  91 /   5   5  10  10
SOCORRO.........................  55  88  56  90 /   5   5   5  10
SANDIA PARK/CEDAR CREST.........  51  81  51  84 /  10  10  10  10
MORIARTY/ESTANCIA...............  48  83  48  83 /  10  20  10  10
CARRIZOZO.......................  51  89  51  88 /  10  10  10  10
RUIDOSO.........................  50  79  51  78 /  10  20  10  10
RATON...........................  47  75  47  74 /  20  20  30  20
LAS VEGAS.......................  47  76  47  75 /  20  20  20  30
ROY.............................  51  77  51  73 /  30  20  30  20
CLAYTON.........................  53  78  54  76 /  30  20  30  20
SANTA ROSA......................  58  85  57  84 /  20  20  20  30
TUCUMCARI.......................  59  84  60  81 /  30  20  30  20
FORT SUMNER.....................  60  83  60  85 /  30  20  20  20
CLOVIS..........................  58  84  58  82 /  30  20  30  20
PORTALES........................  60  86  59  85 /  30  20  30  20
ROSWELL.........................  63  88  63  89 /  10  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 1, 5:55 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT FRI JUN 1 2007

NMZ001>021-026-021200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE EASTERN PLAINS OF NEW MEXICO. THE MAIN AREAS OF
CONCERN INCLUDE THE EASTERN PLAINS FROM ROUGHLY RATON TO VAUGHN
TO ROSWELL EAST TO THE TEXAS BORDER. THE MAIN SEVERE WEATHER
THREATS INCLUDE LARGE HAIL TO ONE INCH...WIND GUSTS TO 60 MPH AND
EVEN AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN OVER THE
EASTERN PLAINS OF NEW MEXICO SATURDAY AND SUNDAY AFTERNOON AND
EVENING. THE MAIN THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BETWEEN 2 PM AND 10 PM
MDT FROM RATON TO VAUGHN TO ROSWELL ON EAST TO THE TEXAS BORDER.

40

In the hours before

Special weather statement, Jun 1, 2:44 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
244 PM MDT FRI JUN 1 2007

NMZ013-012200-
QUAY COUNTY-
244 PM MDT FRI JUN 1 2007

...STRONG THUNDERSTORMS IN SOUTHERN QUAY COUNTY...

STRONG THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN QUAY COUNTY AND
WILL MOVE EAST. STRONGEST STORMS ARE NEAR QUAY...AND WILL MOVE EAST
ACROSS HIGHWAY 209. ANOTHER STORM IS NEAR WHEATLAND AND WILL MOVE
EAST ACROSS STATE ROAD 469 AND STATE ROAD 275.

EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES
THROUGH TO THE EAST.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER
COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO
NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Local storm report, Jun 1, 3:10 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             CAPULIN                 36.74N 103.99W
06/01/2007  M0.88 INCH       UNION              NM   CO-OP OBSERVER

&&

AA
Special weather statement, Jun 1, 3:19 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT FRI JUN 1 2007

NMZ021-012230-
CURRY COUNTY-
319 PM MDT FRI JUN 1 2007

...STRONG THUNDERSTORMS IN NORTHERN CURRY COUNTY...

STRONG THUNDERSTORMS ARE MOVING FROM SOUTHERN QUAY COUNTY INTO
NORTHERN CURRY COUNTY. THE STRONGEST STORM IS NEAR GRADY AND
BROADVIEW...AND WILL MOVE SOUTH AND EAST ACROSS STATE ROADS 275...
241 AND 19 IN NORTHERN CURRY COUNTY.

EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THIS STORM MOVES
THROUGH TO THE EAST.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER
COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO
NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Special weather statement, Jun 1, 3:43 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MDT FRI JUN 1 2007

NMZ013-012300-
QUAY COUNTY-
343 PM MDT FRI JUN 1 2007

...STRONG THUNDERSTORMS CONTINUE ACROSS SOUTHERN QUAY COUNTY...

STRONG THUNDERSTORMS ARE INCREASING IN COVERAGE OVER SOUTHERN QUAY
COUNTY...MAINLY SOUTH OF INTERSTATE 40. STRONGEST STORMS ARE ALONG
AND WEST OF STATE ROAD 209 FROM SOUTH OF TUCUMCARI TO QUAY AND
RAGLAND. MORE STRONG STORMS ARE NEAR STATE ROAD 469 BETWEEN
SAN JON AND WHEATLAND.

EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORM MOVE
THROUGH TO THE SOUTHEAST OVER STATE ROAD 278...AND STATE ROAD 209
FROM RAGLAND EAST TO THE CURRY COUNTY LINE.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER
COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO
NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Special weather statement, Jun 1, 3:54 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT FRI JUN 1 2007

NMZ005-012315-
NORTHEAST HIGHLANDS-
354 PM MDT FRI JUN 1 2007

...STRONG THUNDERSTORMS CONTINUE ACROSS COLFAX AND MORA COUNTIES...

STRONG THUNDERSTORMS CONTINUE ACROSS EASTERN COLFAX COUNTY...AND
ACROSS EASTERN MORA COUNTY.

STRONGEST STORMS EXTEND FROM INTERSTATE 25 NORTH OF MAXWELL EAST TO
THE UNION COUNTY LINE NEAR CAPULIN. MORE STORMS ARE LOCATED OVER
EASTERN MORA COUNTY...OVER OPEN COUNTRY SOUTH AND EAST OF WAGON
MOUND AND STATE ROAD 120.

EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORM MOVE
THROUGH TO THE SOUTHEAST OVER STATE ROAD 278...AND STATE ROAD 209
FROM RAGLAND EAST TO THE CURRY COUNTY LINE.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER
COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO
NOT ATTEMPT TO CROSS FLOWING WATER.

SHY
Special weather statement, Jun 1, 4:07 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT FRI JUN 1 2007

NMZ006-012330-
HARDING COUNTY-
407 PM MDT FRI JUN 1 2007

...STRONG THUNDERSTORMS CONTINUE ACROSS WESTERN HARDING COUNTY...

STRONG THUNDERSTORMS HAVE MOVED INTO WESTERN HARDING COUNTY.
STRONGEST STORMS ARE OVER THE KIOWA NATIONAL GRASSLAND FROM MILLS
NORTHWARD TO THE COLFAX COUNTY LINE. ANOTHER STRONG STORM IS
WEAKENING OVER STATE ROAD 39 SOUTH OF ROY.

EXPECT BRIEF HEAVY DOWNPOURS...A FEW MINUTES OF SMALL HAIL...LOCALLY
GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE
THROUGH TO THE SOUTHEAST OVER STATE ROAD 120 AND STATE ROAD 39 IN
WESTERN AND SOUTHERN HARDING COUNTY.

TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND
DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING
WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES...
ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER
COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO
NOT ATTEMPT TO CROSS FLOWING WATER.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:10 PM MDTSevere Thunderstorm WarningABQUnion65 min
Jun 1, 3:49 PM MDTSevere Thunderstorm WarningABQQuay56 min
Jun 1, 3:58 PM MDTSevere Thunderstorm WarningABQColfax62 min
Jun 1, 4:24 PM MDTSevere Thunderstorm WarningABQHarding66 min
Jun 1, 4:47 PM MDTSevere Thunderstorm WarningABQCurry58 min
Jun 1, 5:41 PM MDTSevere Thunderstorm WarningABQRoosevelt64 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.